Need help

by Anna
(Australia)

I live in Australia I am 32 and have always had very painful periods so I went on the pill when I was 14 and was on it till I was 29. I stopped to have a baby and haven't taken the pill since.

All through my life I have suffered mood swings/anger etc. which seemed to get worse after the baby.

I took anti-depressives for a while but this seemed to make me more depressed.

I am now not taking anything, symptoms are still there and would like help as to what to do. Doctor advised taking progesterone tablets?

Comments for Need help

Click here to add your own comments

Nov 04, 2009
Need help
by: Wray

Hi Anna. It does seem as if you have a progesterone deficiency, you might like to do the questionnaire which you can access in the right margin of this web page.

Post natal depression occurs in up to 25% of women, pity about the anti-depressants though. It was progesterone you needed, serotonin too. Both these drop sharply after birth causing the depression. Anger is a sign your serotonin is low, progesterone does raise levels, but if it doesn't help you might consider taking the amino acid tryptophan, the precursor to serotonin.

Don't waste your time on oral progesterone, if it is that he's suggesting and not the synthetic progestin? Please see this report.

Initially you will need a high dose of about 200mg/day, this can be reduced once symptoms have abated, please see here for more information. Take care, Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...